MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE 2.7MM X 18MM ARSENAL LOCKING SCREW; SCREW, FIXATION, BONE

TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE 2.7MM X 18MM ARSENAL LOCKING SCREW; SCREW, FIXATION, BONE
Catalog Number 308-27-018
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that while inserting 2.7x18mm locking screw into the "new" mpj petite r 0 degree plate in the compression slot and curly cue came off of the screw.Reported added that "curly cue" punctured the glove and skin of the surgeon.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
It was reported that while inserting 2.7x18mm locking screw into the "new" mpj petite r 0 degree plate in the compression slot and curly cue came off of the screw.Reported added that "curly cue" punctured the glove and skin of the surgeon.
 
Additional Manufacturer Narrative
There were three similar complaints identified for arsenal locking screws creating burrs.However, the similar complaints are regarding 3.5mm locking screws and the locking hole on the plates, while this event is regarding a 2.7mm locking screw and the compression hole.Thus, the similar complaints do not aid in root cause analysis.There were no abnormalities in regards to dhr review for the plate.Dhr review did not occur for the locking screw as there were 17 potential lots identified.Visual inspection and dimensional inspection did not occur.Simulated use testing occurred and confirmed the formation of a burr when not utilizing the drill guide.The surgical technique was not adhered to as the drill guide was not utilized while drilling the compression hole.The surgeon stated the locking screw was drilled in the center of the compression hole to "not influence the position of the plate" after all other locking holes were filled.The arsenal std 2.7-3.5mm compression screw hole is designed with a ramp which directs the screw to achieve compression.However, as the surgeon was attempting to not influence the position of the plate and did not desire compression, the screw was inserted in the middle of the compression hole.This method of insertion likely resulted in two points of contact between the screw and plate, resulting in possible damage to either the screw or plate.However, as no images, x-rays, or product was returned for this event, potential damage to the screw or plate could not be confirmed.As the drill guide was not utilized, the root cause shall be attributed to user error.

Brand Name
2.7MM X 18MM ARSENAL LOCKING SCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLCD/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007
Manufacturer Contact
stacey bonnell
727 north shepherd drive
suite 100
houston, TX 77007
4847879764
MDR Report Key19464343
Report Number3007420745-2024-00002
Device Sequence Number12618318
Product Code HWC
UDI-Device Identifier00810028390997
UDI-Public00810028390997
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
D356720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number308-27-018
Device Lot NumberTSL015952
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale